What do doctors prescribe to females with too much testostrone and low estrogen
I've tried maca root to balance my hormones but no improvement
This is a question you should discuss with your OB-GYN or primary care doctor. Excess local levels of testosterone in tissues in the body are a common problem in women, typically in the setting of a condition known as polycystic ovarian syndrome. This syndrome causes menstrual irregularities and the acquisition of some male sex characteristics, including usually more prominent hair on the face and other areas of the body. Most of the time, if your doctor suspects this syndrome or if you have clinical signs of high testosterone levels (such as excess body hair or thinning hair on the head), they will measure the levels of testosterone in the blood. This is more to exclude a serious cause of the symptoms, such as a tumor, which will typically give very high testosterone levels. On the other hand, if the levels are only mildly elevated, this is more consistent with polycystic ovarian syndrome or a similar, relatively minor, problem. In these cases, most therapies are directed at symptoms. For example, testosterone blocking medications may be used to reduce excess body hair, or birth control pills may be used to regulate the menstrual cycle. Again, please talk to your OB-GYN or primary care doctor for more specific information!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Skipped my sugar pills, no period, worried I'm pregnant.
- I have been spotting off and on all this month with no regular period. It usually happens every other day or so. What could this be?
- I have a uti - does this make my birth control pills less effective?
- What causes women to feel a throbbing pain in the side?
- I am spotting after intercourse, is that normal?
Need More Info?